[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.139.136. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 25, 1983

Lidocaine and Sinus Standstill

Author Affiliations

George Washington University Medical Center Washington, DC

JAMA. 1983;249(12):1567. doi:10.1001/jama.1983.03330360021024
Abstract

To the Editor.—  I read the recent letter entitled "Sinus Standstill Following Lidocaine Administration" by Antonelli and Bloch (1982;248:827). Although the authors stated that "lidocaine does not depress the sinus node at the conventional therapeutic dose," we reported in 1973 the first instance of sinus standstill after intravenous lidocaine administration in The Journal.1 Our patient received the conventional therapeutic doses of lidocaine, experienced sinus standstill, and died. She did not have sick sinus syndrome or receive either quinidine or phenytoin at the time. Therefore, we advocate great care in administering this drug, even at doses within the recommended therapeutic ranges.

×